Back to Ask the Diabetes Team Ask the Diabetes Team

From Anaheim, California, USA:

My dad (80) takes two types of insulin morning and night by injection. One is type R, can't think of the other, but his sugar level has started to rise and fall on its own within hours. It ranges from 50's to 200's. He don't know when to give the shots. It's out of control. What's the reason?


Your dad's blood sugars are most likely being treated with a combination of regular (R) and longer acting (N) insulins. The variance of his levels should be fine tuned by an endocrinologist if possible. At his age, many things may influence blood sugar levels: stress, infections, etc. I would be in favor of a really good work up and a class on diabetes management for yourself!

The greatest weapon against fear is knowledge. Check into such classes via your local ADA or hospital-based program.


Original posting 11 Aug 1999
Posted to Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.